I run a little hypo but am not on any medication for it. I haven’t started rapamycin. I was wondering if any experienced users have seen a shift in thyroid function.
I regularly check my thyroid function and do not have any deviation from normal. On Rapa for almost 13 years.
If – big if – rapa is useful for toning down the auto-antibodies that are the problem in autoimmune diseases & if one has Hashimoto’s then it might reduce the damage.
Anyone have insight on rapa & autoimmune disease?
No: in recent years, my TSH (which for me is not very stable) has been a little high, between 4 and 7. T4 is normal. No change after 15 months of rapamycin.
No, I check yearly and it hasn’t moved in almost 3 years of Rapa, or before for that matter.
I am on 45 armor.
Eaglemeagle, On 6 mg / week I had no problem, but for several months I increased to 9 mg / week. This may ( I repeat “may”) have had an effect on my TSH, T4, and T3 levels. The TSH gradually went from 2.5 to 6.5 with resulting decreases in T4 and T3. The changes were slow and it took me all of January before I thought to check thyroid levels to see if they were the reason why I was feeling so tired and weak during January. I did stop Rapamycin for several weeks to see if conditions would improve and they gradually did. My Doc also increased my Synthroid dose. So, I restarted Rapamycin yesterday and will check TSH levels every few weeks to look for a stable value.
By the way, you mentioned hypo, but no medication. My thought decades ago was that I would prefer no medicine, but after trying Synthroid there was a world of difference in the way it improved how I felt. I’ve read that the best TSH levels are between 0.4 and 2.0 for improving how a person feels and I suspect that may be right. When my TSH numbers start going higher than 2.0 I gradually feel weaker and slower. So, it may be worth trying some type of T4 and/or T3 replacement if your TSH numbers are out of range on the high side just to see if it improves your quality of life.
Thanks for the reply Jay. When you were titrating up to 6 milligrams, did you ever experience fatigue? I know fatigue can be a common experience as youre increasing and it makes me wonder if during the process of going up that the tsh numbers take a temporary hit? And if so, i wonder if your tsh would of normalized after a period of time at the 9 milligram dose? I guess we will never know for sure but what are your thoughts?
Eaglemeagle, good questions and I don’t have any positive answers because I never tested. In general, there may have been some diminished physical ability the first 2 days after a dose of 6 mg/week, but I don’t recall any fatigue at the 6 mg dose. My regular 6 months blood tests were always taken the day before another weekly dose and never showed high TSH numbers. I suppose if I had tested mid-week after a dose the TSH numbers could have been higher, but that’s totally unknown. If you’re interested https://marekhealth.com/ may have reasonable prices for blood tests. I may use them as I check my TSH numbers over the next few weeks.